Algebraic theta functions and the p-adic interpolation of eisenstein-kronecker numbers

Kenichi Bannai, Shinichi Kobayashi

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

We study the properties of Eisenstein-Kronecker numbers, which are related to special values of Hecke L-functions of imaginary quadratic fields. We prove that the generating function of these numbers is a reduced ("normalized" or "canonical" in some literature) theta function associated to the Poincaré bundle of an elliptic curve. We introduce general methods to study the algebraic and p-adic properties of reduced theta functions for abelian varieties with complex multiplication (CM). As a corollary, when the prime p is ordinary, we give a new construction of the two-variable p-adic measure interpolating special values of Hecke L-functions of imaginary quadratic fields, originally constructed by Višik-Manin and Katz. Our method via theta functions also gives insight for the case when p is supersingular. The method of this article will be used in subsequent articles to study in two variables the p-divisibility of critical values of Hecke L-functions associated to imaginary quadratic fields for inert p, as well as explicit calculation in two variables of the p-adic elliptic polylogarithms for CM elliptic curves.

Original languageEnglish
Pages (from-to)229-295
Number of pages67
JournalDuke Mathematical Journal
Volume153
Issue number2
DOIs
Publication statusPublished - Jun 1 2010

Fingerprint

Algebraic function
Imaginary Quadratic Field
Theta Functions
L-function
P-adic
Complex multiplication
Interpolate
Elliptic Curves
Polylogarithms
Divisibility
Abelian Variety
Generating Function
Critical value
Bundle
Corollary

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

Algebraic theta functions and the p-adic interpolation of eisenstein-kronecker numbers. / Bannai, Kenichi; Kobayashi, Shinichi.

In: Duke Mathematical Journal, Vol. 153, No. 2, 01.06.2010, p. 229-295.

Research output: Contribution to journalArticle

@article{fe21a49ec64440cfbe61938cdb177eb8,
title = "Algebraic theta functions and the p-adic interpolation of eisenstein-kronecker numbers",
abstract = "We study the properties of Eisenstein-Kronecker numbers, which are related to special values of Hecke L-functions of imaginary quadratic fields. We prove that the generating function of these numbers is a reduced ({"}normalized{"} or {"}canonical{"} in some literature) theta function associated to the Poincar{\'e} bundle of an elliptic curve. We introduce general methods to study the algebraic and p-adic properties of reduced theta functions for abelian varieties with complex multiplication (CM). As a corollary, when the prime p is ordinary, we give a new construction of the two-variable p-adic measure interpolating special values of Hecke L-functions of imaginary quadratic fields, originally constructed by Višik-Manin and Katz. Our method via theta functions also gives insight for the case when p is supersingular. The method of this article will be used in subsequent articles to study in two variables the p-divisibility of critical values of Hecke L-functions associated to imaginary quadratic fields for inert p, as well as explicit calculation in two variables of the p-adic elliptic polylogarithms for CM elliptic curves.",
author = "Kenichi Bannai and Shinichi Kobayashi",
year = "2010",
month = "6",
day = "1",
doi = "10.1215/00127094-2010-024",
language = "English",
volume = "153",
pages = "229--295",
journal = "Duke Mathematical Journal",
issn = "0012-7094",
publisher = "Duke University Press",
number = "2",

}

TY - JOUR

T1 - Algebraic theta functions and the p-adic interpolation of eisenstein-kronecker numbers

AU - Bannai, Kenichi

AU - Kobayashi, Shinichi

PY - 2010/6/1

Y1 - 2010/6/1

N2 - We study the properties of Eisenstein-Kronecker numbers, which are related to special values of Hecke L-functions of imaginary quadratic fields. We prove that the generating function of these numbers is a reduced ("normalized" or "canonical" in some literature) theta function associated to the Poincaré bundle of an elliptic curve. We introduce general methods to study the algebraic and p-adic properties of reduced theta functions for abelian varieties with complex multiplication (CM). As a corollary, when the prime p is ordinary, we give a new construction of the two-variable p-adic measure interpolating special values of Hecke L-functions of imaginary quadratic fields, originally constructed by Višik-Manin and Katz. Our method via theta functions also gives insight for the case when p is supersingular. The method of this article will be used in subsequent articles to study in two variables the p-divisibility of critical values of Hecke L-functions associated to imaginary quadratic fields for inert p, as well as explicit calculation in two variables of the p-adic elliptic polylogarithms for CM elliptic curves.

AB - We study the properties of Eisenstein-Kronecker numbers, which are related to special values of Hecke L-functions of imaginary quadratic fields. We prove that the generating function of these numbers is a reduced ("normalized" or "canonical" in some literature) theta function associated to the Poincaré bundle of an elliptic curve. We introduce general methods to study the algebraic and p-adic properties of reduced theta functions for abelian varieties with complex multiplication (CM). As a corollary, when the prime p is ordinary, we give a new construction of the two-variable p-adic measure interpolating special values of Hecke L-functions of imaginary quadratic fields, originally constructed by Višik-Manin and Katz. Our method via theta functions also gives insight for the case when p is supersingular. The method of this article will be used in subsequent articles to study in two variables the p-divisibility of critical values of Hecke L-functions associated to imaginary quadratic fields for inert p, as well as explicit calculation in two variables of the p-adic elliptic polylogarithms for CM elliptic curves.

UR - http://www.scopus.com/inward/record.url?scp=77957800225&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77957800225&partnerID=8YFLogxK

U2 - 10.1215/00127094-2010-024

DO - 10.1215/00127094-2010-024

M3 - Article

AN - SCOPUS:77957800225

VL - 153

SP - 229

EP - 295

JO - Duke Mathematical Journal

JF - Duke Mathematical Journal

SN - 0012-7094

IS - 2

ER -